Hail, Camp
- When
- December 23, 7:39 AM CST
- Where
- Camp County, 3.5 mi N of Leesburg
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 33.030, -95.090
Hail occurred on Hwy. 21 at Lake Bob Sandlin.
Large scale ascent increased across the region during the predawn and early morning hours of December 23rd in association with an upper level storm system that approached the region from the west. The storms were mostly elevated, producing hail as they developed.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Large scale ascent increased across the region during the predawn and early morning hours of December 23rd in association with an upper level storm system that approached the region from the west. The storms were mostly elevated, producing hail as they developed.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Dec 23, 7:07 AM CST, 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 707 AM CST WED DEC 23 2015 .UPDATE... TO ADD AND TAKE AWAY COUNTIES AND PARISHES FOR TORNADO WATCH 557 && .DISCUSSION... NO OTHER CHANGES TO GOING FORECAST THAN THE LIKELY POPS ADDED AHEAD OF THE DEVELOPING LINE...AS MENTIONED WOULD BE THE CASE IN THE EARLIEST AFD. SO FAR...JUST SOME SMALL HAIL REPORTS...BUT THE LINE OF THUNDERSTORMS HAS EXHIBITED SOME BOW ECHOS OVER THE LAST COUPLE OF HOURS AND WE WILL WATCH VERY CLOSELY TO SEE WHAT SOME SUNSHINE WILL DO TO THE COVERAGE AND INTENSITY. OUR SOUNDING HAD A LOT OF MID AND LOW LEVEL DRY AIR AND FWD WAS LIKEWISE IN THE LOW LEVELS. THE WATER VAPOR SHOWS WHY WITH MUCH OF THE DEEP TROPICAL MOISTURE WELL TO THE EAST OF OUR AREA. /24/ && .PREV DISCUSSION... /ISSUED 622 AM CST WED DEC 23 2015/ AVIATION... IFR/LOW MVFR CIGS WILL PERSIST AREAWIDE THIS MORNING...WITH SCT CONVECTION POSSIBLE THROUGH 18Z MAINLY OVER PORTIONS OF EXTREME NE TX/SE OK/SW AR WITH THE UPPER TROUGH AXIS AS IT SHIFTS NE ACROSS THE REGION. ADDITIONAL SCT CONVECTION MAY DEVELOP AHEAD OF THE TROUGH AXIS OVER DEEP E TX/NCNTRL LA THIS MORNING...WITH ALL OF THIS MARCHING ENE ALONG AN ATTENDENT SFC FRONT. SVR TURBULENCE...WIND GUSTS IN EXCESS OF 35KTS...AND SMALL HAIL WILL BE POSSIBLE IN/NEAR THE CONVECTION. SHOULD SEE CIGS QUICKLY SCATTER OUT BETWEEN 15-18Z ACROSS THE E TX TERMINALS AS DRIER AIR CONTINUES TO SPILL EWD WITH A SFC FROPA. THIS DRIER AIR SHOULD SPILL E INTO EXTREME SW AR/NW LA AFTER 18Z...BEFORE SLOWING ITS EWD PROGRESS ACROSS SCNTRL AR/NCNTRL LA THIS AFTERNOON. THE MVFR CIGS MAY SCATTER OUT AT ELD BY 00Z...BUT PERSIST THROUGH THE REMAINDER OF THE TAF PERIOD AT MLU. WITH THE CIGS SCATTERING OUT ELSEWHERE...EXPECT VFR CONDITIONS TONIGHT THROUGH MUCH OF THURSDAY. SSW WINDS 10-15KTS WITH GUSTS TO 22KTS AHEAD OF THE FRONT WILL BECOME WSW AND DIMINISH TO 10KTS OR LESS WITH THE FROPA THIS AFTERNOON. /15/ PREV DISCUSSION... /ISSUED 513 AM CST WED DEC 23 2015/ DISCUSSION... TORNADO WATCH 556 CONTINUES UNTIL 7AM WITH PERHAPS MORE PERAHPS TO COME TODAY WITH HEATING. AREA RADARS HAVE BEEN FAIRLY QUIET FOR THE WEE HOURS...BUT THERE IS SOME IMPRESSIVE DEVELOPMENT OVER THE LAST HOUR KNOCKING ON OUR DOOR NOW IN NE TX AND SE OK. IN FACT...WE WILL UPDATE THE ZONES TO LIKELY FOR THESE AREAS IN THE NEXT FEW MINUTES. THE WATER VAPOR SHOWS THE UPPER LOW CORE IS CURLING UP OVER N OK INTO S KN AND ON THE SURFACE...THE DRY LINE OUT IS NUDGING INTO THE DFW METRO PLEX. OTHERWISE...WE ARE MUGGY WITH TEMPS AND DEW POINTS IN THE 60S. SURFACE WINDS ARE S/SE WITH SOME GUSTS AND THAT SHOULD CONTINUE FOR MUCH OF THE DAY...JUST BELOW LAKE WIND CRITERIA FOR THE MOST PART. WE WILL BE NEAR RECORD WARM TERRITORY FOR A RUN OF MAINLY AFTERNOONS HERE INCLUDING CHRISTMAS DAY FOR MOST OF OUR AREA ALONG AND SOUTH OF I-20 AND THEN AREAWIDE FOR SATURDAY AHEAD OF THE BOWLING BALL CLOSED LOW. THE LONG RANGE MODELS ARE A LITTLE CLOSER NOW IN AGREEMENT...BUT GFS IS STILL A LITTLE FASTER THAN EURO WITH A SIMILAR PRESSURES AROUND 539DM. THE GFS IS SOUTH OF DENISON DAM AND EURO STILL JUST EAST OF MIDLAND TX FOR MONDAY 12Z. THE WPC 5 DAY TOTAL QPF SHOWS MOST OF OUR AREA IN A 1 TO 3 INCH RANGE WITH SOME 3 TO 5 EXTREME NORTH. SO WHILE A LATE WEEKEND FLOOD WATCH FOR RAIN MAY BE ONLY UP THERE...OUR RIVERS AREA WIDE ALL FLOW DOWN HILL AS WE LOOK WRAP UP 2015 AND HEAD INTO THE NEW YEAR. /24/ && .PRELIMINARY POINT TEMPS/POPS... SHV 78 54 76 62 / 70 10 10 60 MLU 76 59 76 64 / 90 20 20 60 DEQ 74 44 70 50 / 60 10 0 30 TXK 75 50 72 56 / 60 10 10 30 ELD 75 51 73 56 / 80 20 10 40 TYR 75 52 74 58 / 60 10 10 30 GGG 78 52 75 59 / 60 10 10 40 LFK 77 54 77 64 / 60 10 10 50 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 24/15
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE SHREVEPORT LA 649 AM CST WED DEC 23 2015 ARZ050-051-059>061-070>073-LAZ001>006-010>012-OKZ077-TXZ096-097- 108>112-124>126-136>138-149>153-165-166-241300- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP-MORRIS- CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA- NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 649 AM CST WED DEC 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL AND SOUTHWEST ARKANSAS...FOR NORTHWEST AND MUCH OF NORTH CENTRAL LOUISIANA...FOR DEEP EAST AND NORTHEAST TEXAS AND FOR SOUTHEAST OKLAHOMA. .DAY ONE...TODAY AND TONIGHT... SCATTERED...TO NUMEROUS THUNDERSTORMS WILL CONTINUE TO LINE UP THROUGH MUCH OF THE DAY AS A LARGE UPPER TROUGH MOVES EASTWARD TO OUR NORTH AND THE DRY LINE IN NORTH TEXAS PUSHES INTO THE I-30 CORRIDOR. THERE IS A SLIGHT...TO ENHANCED RISK FOR SOME OF THESE STORMS TO BECOME SEVERE THIS MORNING AND AFTERNOON WITH DAYTIME HEATING. DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES WILL BE POSSIBLE UNTIL SUNSET AS THE SEVERE THREAT MOVES EAST OF THE MISSISSIPPI RIVER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... AFTER A BRIEF BREAK FOR THURSDAY...CHRISTMAS EVE WILL SEE ISOLATED THUNDERSTORMS WILL RETURN...FURTHER INCREASING IN COVERAGE TO SCATTERED TO NUMEROUS FOR CHRISTMAS DAY. THE WARM FRONT WILL BE LIFTING OVER THE AREA EARLY AND THE WEEKEND AND LIFTING COVERAGE NORTHWARD. THEN BY SUNDAY...A COLD FRONT ON APPROACH WILL BRING BACK NUMEROUS THUNDERSTORMS TO THE AREA FOR MUCH OF MONDAY. RAINFALL COULD BE HEAVY AT TIMES WHICH WILL LIKELY BRING A RENEWED THREAT FOR FLOODING ALONG OUR AREA RIVERS AND LAKES. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS AND STORM SPOTTERS WILL BE NEEDED THROUGH TODAY. LAZ013-014-017>022-TXZ167-241300- JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE- 649 AM CST WED DEC 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...AND SABINE COUNTY IN DEEP EAST TEXAS. .DAY ONE...TODAY AND TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH MUCH OF THE DAY AS A LARGE UPPER TROUGH AND THE DRY LINE MOVE EASTWARD. THERE IS A SLIGHT RISK FOR SOME OF THESE STORMS TO BECOME SEVERE THIS AFTERNOON WITH DAYTIME HEATING. DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES WILL BE POSSIBLE UNTIL SUNSET AS THE SEVERE THREAT MOVES EAST OF THE MISSISSIPPI RIVER. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... AFTER A BRIEF BREAK FOR THURSDAY...CHRISTMAS EVE WILL SEE ISOLATED THUNDERSTORMS WILL RETURN...FURTHER INCREASING IN COVERAGE TO SCATTERED TO NUMEROUS FOR CHRISTMAS DAY. THE WARM FRONT WILL BE LIFTING OVER THE AREA EARLY AND THE WEEKEND AND LIFTING COVERAGE NORTHWARD. THEN BY SUNDAY...A COLD FRONT ON APPROACH WILL BRING BACK NUMEROUS THUNDERSTORMS TO THE AREA FOR MUCH OF MONDAY. RAINFALL COULD BE HEAVY AT TIMES FOR CHRISTMAS AND LATE THIS WEEKEND...WHICH MAY BRING A RENEWED THREAT FOR FLOODING ALONG AREA RIVERS AND LAKES. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS AND STORM SPOTTERS MAY BE NEEDED THROUGH TODAY. 24
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
541 AM CST WED DEC 23 2015
OKZ077-231215-
MCCURTAIN OK-
541 AM CST WED DEC 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MCCURTAIN COUNTY UNTIL
615 AM CST...
AT 541 AM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM BIG CEDAR TO 10 MILES
SOUTHWEST OF OCTAVIA TO 21 MILES SOUTHEAST OF NASHOBA...AND MOVING
EAST NORTHEAST AT 45 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
WATSON...BETHEL...SHERWOOD...MOUNT HERMAN AND SMITHVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM CST FOR SOUTHEASTERN
OKLAHOMA.
LAT...LON 3445 9447 3423 9503 3436 9489 3451 9480
3451 9446
TIME...MOT...LOC 1141Z 235DEG 40KT 3463 9467 3439 9478 3431 9490
15SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
657 AM CST WED DEC 23 2015
TXZ108>110-124-231345-
WOOD TX-TITUS TX-CAMP TX-FRANKLIN TX-
657 AM CST WED DEC 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR CAMP...SOUTHERN TITUS...NORTHERN
WOOD AND SOUTHERN FRANKLIN COUNTIES UNTIL 745 AM CST...
AT 657 AM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
5MILES WEST OF QUITMAN...OR 11 MILES NORTH OF MINEOLA...MOVING
NORTHEAST AT 55 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MOUNT PLEASANT...PITTSBURG...WINNSBORO...LEESBURG...QUITMAN...PURLEY...
GOLDEN...NEWSOME...PLEASANT GROVE...SCROGGINS...FOREST HILL...WINFIELD...
YANTIS...MILLER'S COVE...ROCKY MOUND...CYPRESS...MONTICELLO...HOPEWELL...
HARVARD AND PERRYVILLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST FOR NORTHEASTERN
TEXAS.
LAT...LON 3296 9551 3296 9531 3307 9531 3325 9499
3301 9482 3290 9505 3290 9515 3285 9516
3266 9555 3283 9565 3288 9565
TIME...MOT...LOC 1257Z 234DEG 50KT 3282 9555
15SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
700 AM CST WED DEC 23 2015
TXZ096-097-108-109-231345-
RED RIVER TX-TITUS TX-FRANKLIN TX-BOWIE TX-
700 AM CST WED DEC 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN RED RIVER...NORTHERN
TITUS...NORTHWESTERN BOWIE AND NORTHERN FRANKLIN COUNTIES UNTIL 745
AM CST...
AT 700 AM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HAGANSPORT...MOVING NORTHEAST AT 55 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
NEW BOSTON...BOXELDER...HAGANSPORT...MOUNT VERNON...DE KALB...DALBY
SPRINGS...WILKERSON...TALCO...AVERY...ANNONA...CUTHAND...ENGLISH...JOHNTOWN...
LYDIA...HARTS BLUFF...ALMONT AND BEAVERDAMS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 PM CST FOR SOUTHEASTERN
OKLAHOMA AND NORTHEASTERN TEXAS.
LAT...LON 3372 9478 3369 9472 3369 9464 3368 9465
3367 9467 3366 9466 3368 9462 3365 9458
3364 9459 3364 9456 3363 9457 3363 9454
3350 9436 3334 9479 3337 9481 3333 9481
3314 9530 3336 9531
TIME...MOT...LOC 1300Z 234DEG 50KT 3334 9514
15The Shreveport radar (KSHV), 133 km away, was scanning. The volume nearest the first event began at 13:39 UTC.
1 hail. Local standard time, as filed.
Hail occurred on Hwy. 21 at Lake Bob Sandlin.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, December 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 606528.